Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Itchy Rash During Seroconversion

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

itchy palms during seroconversion

Hi there. Is itching common during seroconversion? Right after infection, my palms and ankles were so itchy that I couldn't hardly stand it. The itching was intense when I was carrying something heavy (groceries) or around where my socks...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A transient skin rash plus hypersensitivity to scratching/pressure can be seen soon after initial HIV infection though in my experience is not very common. Hypersensitivity to insect bites seems more common in my experience. KH... Read more »

Does a Rash appearing 12 weeks later mean seroconversion?

Hello Dr. Bob, Im still worried. I went ahead and had unprotected sex with my wife after I got... Read more »

please describe Acute Retrovirus Seroconversion rash that you have seen.

Dr. Bob,Hello good man. Gay male, neg, awaiting hopefully another 45 days for a 90 day woohoo... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
U.S. Centers for Disease Control and Prevention

Factors Associated With HIV Seroconversion in Gay Men in England at the Start of the 21st Century

In order to "detect and quantify current risk factors for HIV seroconversion among gay men seeking repeat tests at sexual health clinics," the authors conducted an unmatched case control study in London, Brighton, and Manchester. The authors... Read more »
U.S. Centers for Disease Control and Prevention

Socioeconomic Differences in the Impact of HIV Infection on Workforce Participation in France in the Era of Highly Active Antiretroviral Therapy

In the current study, the authors "sought to measure the difference in employment rates between HIV-seropositive and HIV-seronegative persons and to establish whether this difference varied according to the HIV-infected persons' socioeconomic... Read more »
U.S. Centers for Disease Control and Prevention

Incidence and Risk Factors for Hepatitis C Seroconversion in Injecting Drug Users in Australia

The authors conducted a prospective cohort study to determine the incidence of hepatitis C virus (HCV) infection and to identify risks for seroconversion. Study participants were recruited through direct approach, street-based outreach, methadone... Read more »
Connect With Others

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

hiv 2 seroconversion

Posted by ruby888, 1 Reply
Please help me in understanding test accuracy. How accurate is hiv 1 western blot and hiv 2 immunoblot 2 years after unprotected sex. My partner conitues to have symptoms inspite of me testing following tests 2 yrs after multiple, unprotected,... Read more »

Macular Rash inside mouth? Please respond.

Posted by Anonymous, 3 Replies
I recently had one red spot on the hard palate of my mouth and one on my shoulder that only last a day or two. Could this be a sign of macular rash associated with HIV acute reaction? I am concerned since I came across pictures of rash's on the web... Read more »

Seroconversion?

Posted by Anonymous, 2 Replies
Have a question: about 7 to 7 1/2 weeks after a semi-risky encounter, I came down with a sore throat that lasted about 3 days, no other real symptoms or else too mild to notice. Could this be ars? Please let me know, am really worried.


Read more »